Alert archive / Illinois / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 6, 1999, 4:49 PM CDT for Pulaski County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1999, 4:49 PM CDT (21:49 UTC)
- Expired
- Jun 6, 1999, 7:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Pulaski County, IL
The radar
The Paducah radar (KPAH), 36 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.8 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 062151 FFWPAH ILC153-070045- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 449 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... PULASKI COUNTY IN SOUTHERN ILLINOIS * UNTIL 745 PM CDT * AT 447 PM CDT...STORM SPOTTERS OBSERVED A THUNDERSTORM WITH VERY HEAVY RAIN NEAR MOUNDS ILLINOIS. MOVEMENT OF THIS RAINFALL WAS NORTHWEST AT 10 MPH. * STORM SPOTTERS REPORTED WATER OVER WEST MOUNDS BLACKTOP AND OTHER ROADS. RADAR SHOWED ADDITIONAL RAIN WILL CAUSE MORE FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA...MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE ACTION. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS BY FOOT OR BY AUTO. PERSONS IN LOW LYING AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEMSELVES AND THEIR PROPERTY FROM HIGH WATER. & TPAH
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:00 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 6, 2:00 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 PM CDT SUN JUN 6 1999 HIGH PRESSURE OVER MID SOUTH ALLOWING LOW LAYER SLY RETURN FLOW OF HOT/HUMID AIR. VISIBILE IMAGERY DEPICTS DIURNAL CU FIELD...AND SHOWS WEAK VORT MAX PICKED UP BY MODELS...CURRENTLY DRIFTING NNW ACROSS WCNTL TN. THIS FEATURE IS CURRENTLY INTERACTING WITH UNSTABLE PM AIR AND TOUCHING OFF WIDELY SCT TSRA. WL CONT CLOSE MONITOR UP TO PRESS TIME FOR FINAL BREAK-OUT OF LINGERING EVENING POP THAT WL BE NECESSARY. OTHERWISE CAN SEE NO REASON TO DEVIATE FROM BASIC FORECAST STRATEGY. IE WHILE THERE IS PROBABLY A SMALL DIURNAL CHANCE POP EACH DAY...NWP CONTS TO SUGGEST NUMBERS TOO LOW TO CALL FOR IN BODY OF ZONES. WL THEREFORE MAINTAIN BASICALLY WARM/DRY FORECAST TIL SIGNIFICANT TRIGGER TO FOCUS CONVECTION IS IDENTIFIED. DID NOTE THAT TIME/HEIGHT CROSS SECTIONS REVEALED MORE MOISTURE IN LOWER ATMOSPHERE MONDAY...CAUSING NWP TO JUMP TOWARD BUT STILL <30%. SOMETHING TO WATCH ON NEXT RUN. GUIDANCE NUMBERS ARE CONSISTENT/CLOSE AND WL FOLLOW IN GENERAL. .PAH...NONE. DH
In the hours before
Local storm report, Jun 6, 4:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM MOUNDS IL WIND DAMAGE
06/06/99 PULASKI POWER LINE BLOWN DOWN.
REPORTED BY S. O.Local storm report, Jun 6, 4:47 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
447 PM CDT SUN JUN 06 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0440 PM MOUNDS IL WIND DAMAGE
06/06/99 PULASKI POWER LINE BLOWN DOWN.
REPORTED BY S. O.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 4:01 PM CDT | Severe Thunderstorm Warning | PAH | Pulaski | 59 min |
| Jun 6, 4:21 PM CDT | Tornado Warning | PAH | Pulaski | 39 min |
| Jun 6, 5:40 PM CDT | Flash Flood Warning | PAH | Massac | 3 hr |
| Jun 6, 6:26 PM CDT | Severe Thunderstorm Warning | PAH | Gallatin | 49 min |
| Jun 6, 6:49 PM CDT | Severe Thunderstorm Warning | PAH | White | 61 min |
Nearby
Flash Flood Warnings in Illinois, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.